Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Jacksonville, FL

March 27, 2011Bacon County, Pierce County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 27, 2011, 1:55 PM EDT for Bacon County, Pierce County, Ware County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2011, 1:55 PM EDT (17:55 UTC)
Expired
Mar 27, 2011, 2:15 PM EDT
In force
20 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Bacon County, GA, Pierce County, GA, Ware County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:55 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS52 KJAX 271755
SVRJAX
GAC005-229-299-271845-
/O.NEW.KJAX.SV.W.0010.110327T1755Z-110327T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA
  NORTHERN PIERCE COUNTY IN SOUTHEAST GEORGIA
  SOUTHERN BACON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 245 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DIXIE UNION...OR 9 MILES SOUTH OF ALMA...AND MOVING
  EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3161 8235 3141 8207 3132 8255 3150 8255
TIME...MOT...LOC 1756Z 266DEG 33KT 3142 8243

$$

SHULER
1 follow-up statement
463 
WWUS52 KJAX 271815
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SUN MAR 27 2011

GAC005-229-299-271825-
/O.CAN.KJAX.SV.W.0010.000000T0000Z-110327T1845Z/
WARE GA-PIERCE GA-BACON GA-
215 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACON...NORTHERN
PIERCE AND NORTHERN WARE COUNTIES IS CANCELLED...

ALL OR PART OF THIS WARNING HAS BEEN REPLACED BY A TORNADO WARNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA.

LAT...LON 3161 8235 3141 8207 3132 8255 3150 8255
TIME...MOT...LOC 1815Z 266DEG 33KT 3143 8223

$$

SHULER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:10 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 27, 10:10 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 AM EDT SUN MAR 27 2011

...SEVERE TSTM WATCH #68 IN EFFECT FOR N ZONES TIL 21Z...

.SHORT TERM...CONVECTION N OF THE AREA STILL EXPECTED TO SPREAD S
WITH ISOLD ACTIVITY DEVELOPING AHEAD OF MAIN LINE. SPC JUST ISSUED
SVR TSTM WATCH WITH STRONG WINDS AND LARGE HAIL BEING PRIMARY
THREATS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN...ESPECIALLY IN
MORE ISOLD ACTIVITY AS THIS MAY EXACERBATE FIRES BEFORE MORE
WIDESPREAD RAINS CAN HELP THE SITUATION. IN ADDITION...VARIABLE WIND
GUSTS FROM STORMS MAY MAKE FIRE SPREAD ERRATIC AT TIMES.

WILL UPDATE PRODUCTS SHORTLY WITH WATCH INFO. REMAINDER OF FORECAST
REMAINS SOUND AND NO MAJOR CHANGES PLANNED.

&&

.AVIATION...MOSTLY VFR CONDITIONS AWAY FROM STORMS. STRONGER WINDS
ARE MIXING TO SFC...MITIGATING LOW LEVEL WIND SHEAR THREAT.

&&

.MARINE...WILL REMOVE CAUTION HEADLINE FOR THE OFFSHORE WATERS IN
THE UPDATE.

&&

.FIRE WEATHER...WILL CLOSELY MONITOR RH VALUES OVER SE ZONES. AS
MENTIONED...FIRE PROPAGATION MAY BECOME ERRATIC IN STORMS ACROSS SE
GA LATER TODAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ZIBURA/MCALLISTER
Hazardous weather outlook, Mar 27, 10:10 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 AM EDT SUN MAR 27 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1010 AM EDT SUN MAR 27 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH NUMBER 68 IN EFFECT UNTIL 5 PM FOR
PORTIONS OF SOUTHEAST GEORGIA...
...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA AND
EXTREME NORTHEAST FLORIDA TODAY...
...AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA...

LOW PRESSURE WILL MOVE ACROSS SOUTHERN GEORGIA TODAY WITH A COLD
FRONT SAGGING SOUTH TOWARD THE AREA. SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA...
WITH THE BEST CHANCE OF STORMS ACROSS SOUTHEAST GEORGIA. SOME STORMS
MAY BECOME SEVERE BY AFTERNOON AND CONTINUE INTO THE EVENING...
MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. WIND GUSTS OVER 60 MPH
AND HAIL OVER ONE INCH IN DIAMETER ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING STRIKES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
GENERALLY NEAR AND NORTH OF A DOUGLAS TO SCREVEN LINE.

AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO SEVERAL
ONGOING WILDFIRES. THE SOUTHWEST WINDS WILL BLOW THE SMOKE TOWARD
THE NORTHEAST. WINDS MAY BE LOCALLY STRONG AND VARIABLE IN AND NEAR
THUNDERSTORMS WHICH MAY AT TIMES PUSH THE SMOKE IN OTHER DIRECTIONS.
USE CAUTION WHEN DRIVING ACROSS SOUTHEAST GEORGIA AS VISIBILITIES
MAY BE REDUCED. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE GULF OF
MEXICO WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR MUCH OF
NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA WITH
SELF-ACTIVATION REQUESTED ELSEWHERE IN SOUTHEAST GEORGIA AND EXTREME
NORTH FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/SEC

In the hours before

Local storm report, Mar 27, 9:08 AM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 AM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     WILDFIRE         10 NW HOMERVILLE        31.13N 82.89W
03/27/2011                   CLINCH             GA   PARK/FOREST SRVC

            ARABIA BAY WILDFIRE REACHED 12975 ACRES INCLUDING
            PORTIONS OF THE COMMUNITY OF BERRY PATCH AND THE CITY OF
            HOMERVILLE. MANY RESIDENTIAL AND COMMERCIAL STRUCTURES
            WERE THREATENED AND EVACUATIONS WERE UNDERWAY.

1200 AM     WILDFIRE         3 SSW BROXTON           31.58N 82.91W
03/27/2011                   COFFEE             GA   PARK/FOREST SRVC

            MOSELEY ROAD WILDFIRE REACHED 1595 ACRES.

1200 AM     WILDFIRE         3 ESE NICHOLLS          31.50N 82.59W
03/27/2011                   BACON              GA   PARK/FOREST SRVC

            SESSOMS COMMUNITY WILDFIRE REACHED 13600 ACRES ACROSS
            SOUTHWEST BACON AND NORTHERN WARE COUNTIES. THE FIRE WAS
            40 PERCENT CONTAINED.

1200 AM     WILDFIRE         SE WAVERLY              31.09N 81.72W
03/27/2011                   CAMDEN             GA   PARK/FOREST SRVC

            MARY FIELDS PLANTATION WILDFIRE SOUTHWEST OF KINGSLAND
            REACHED 2500 ACRES. THE FIRE IS MOSTLY IN MARSHY AREAS
            AND IS 20 PERCENT CONTAINED.

&&

CARROLL
Special weather statement, Mar 27, 1:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT SUN MAR 27 2011

GAZ132-134-149-150-271800-
ATKINSON-BACON-COFFEE-WARE-
122 PM EDT SUN MAR 27 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ATKINSON...NORTHWESTERN WARE...SOUTHERN COFFEE AND BACON COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BICKLEY TO 4 MILES
NORTHWEST OF PEARSON...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...PEARSON...
BICKLEY...ALMA AND NEW LACY THROUGH 200 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3165 8243 3153 8223 3143 8236 3144 8240
      3141 8242 3140 8240 3135 8248 3124 8302
      3127 8305 3133 8307 3136 8311 3140 8315
TIME...MOT...LOC 1722Z 261DEG 22KT 3143 8258 3134 8288

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:22 PM EDTSpecial Weather StatementJAXAtkinson, Bacon38 min
Mar 27, 2:05 PM EDTTornado WarningJAXPierce40 min
Mar 27, 2:34 PM EDTSpecial Weather StatementJAXWayne41 min
Mar 27, 2:38 PM EDTSevere Thunderstorm WarningJAXBrantley, Wayne39 min
Mar 27, 2:40 PM EDTSpecial Weather StatementJAXClinch50 min
Mar 27, 2:48 PM EDTSpecial Weather StatementJAXBacon42 min
Mar 27, 3:15 PM EDTSpecial Weather StatementJAXGlynn45 min
Mar 27, 3:44 PM EDTSpecial Weather StatementJAXAppling46 min
Mar 27, 3:47 PM EDTSpecial Weather StatementJAXJeff Davis43 min
Mar 27, 3:54 PM EDTSpecial Weather StatementJAXClinch51 min
Mar 27, 4:01 PM EDTSevere Thunderstorm WarningJAXClinch, Echols, Ware13 min
Mar 27, 4:26 PM EDTSpecial Weather StatementJAXJeff Davis49 min
Mar 27, 4:29 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis33 min
Mar 27, 5:00 PM EDTSpecial Weather StatementJAXAppling30 min
Mar 27, 5:20 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis40 min
Mar 27, 5:23 PM EDTSpecial Weather StatementJAXJeff Davis52 min
Mar 27, 5:26 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis39 min
Mar 27, 5:48 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Coffee, Jeff Davis, Wayne87 min
Mar 27, 7:23 PM EDTSpecial Weather StatementJAXClinch52 min
Mar 27, 7:34 PM EDTAreal Flood AdvisoryJAXClinch, Echols96 min
Mar 27, 7:46 PM EDTSpecial Weather StatementJAXCharlton44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.